Tablets

Options
Shaz20
Shaz20 Member Posts: 4
edited 7. Oct 2017, 07:15 in Living with Arthritis archive
Hi. 5 days ago I started to take mycophenolate mofetil. The last 2 days l start haveing a sore throat after I take the tablet, has anyone one else had this problem

Comments

  • [Deleted User]
    [Deleted User] Posts: 3,635
    edited 30. Nov -1, 00:00
    Options
    Welcome to Arthritis Care Forums Shaz20 from the moderation team

    As mods we are here to help with any problems you may have on the message boards.

    There are lots of lovely people here with a wide range of experiences with arthritis and the problems of living with the condition. Just join in wherever you like you will be made very welcome.

    I look forward to seeing you posting on the boards.

    Best wishes

    John
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    Hello, this sounds to be a similar drug to one I was given years ago (cyclosporine) and it works by suppressing the immune system which, in turn, makes us more susceptible to infections. I presume you have some form of auto-immune arthritis? It could be that you have caught an infection but, in your shoes I would check the side effects leaflet and then perhaps contact my rheumatology department. I hope you feel better soon. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    Hello. I've not heard of this particular DMARD. It might be that a sore throat is a potential side-effect but it might also be that you were starting with a sore throat when you began taking it. Because DMARDS work by suppressing our overactive immune systems we are more susceptible to colds and bugs while on them. Do take advice from your rheumatology people and, if you haven't been offered a flu jab, ask for one now as we entitled to free ones.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Shaz20
    Shaz20 Member Posts: 4
    edited 30. Nov -1, 00:00
    Options
    Hi. Thanks for your post,

    The last few days have not been bad with sore throat,seems to be easing, am getting blood taking on Tuesday I mention it then,fingers cross I don t get any bad side effects,
  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    If you're having blood taken at a haemotology dept. or at your local GPs the person doing it might just be a phlebotomist, trained only to take blood and with no knowledge of meds or diseases. If it's at your rheumatology clinic you should be OK but don't take any chances.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright